MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY STD BROACH SIZE 1; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ANTHOLOGY STD BROACH SIZE 1; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71365601
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during procedure, there was an issue with the implant sitting high after broaching.Procedure was concluded with the same devices, without a delay or and injury reported.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.A visual inspection confirms all the broaches are dull.These devices exhibit signs of significant wear and use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY STD BROACH SIZE 1
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10502986
Report Number1020279-2020-04456
Device Sequence Number3222632
Product Code JDG
UDI-Device Identifier03596010559968
UDI-Public03596010559968
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365601
Device Catalogue Number71365601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date06/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1